Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 211, NWS Morristown, TN

November 9, 2000Marion County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Nov 9, 2000, 1:11 AM CST for Marion County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 9, 2000, 1:11 AM CST (07:11 UTC)
Expired
Nov 9, 2000, 1:45 AM CST
In force
34 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Marion County, TN

What was reported inside it

TimeReportWhereRemark
Nov 9, 1:20 AM CSTThunderstorm WindCountywide, TN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 8, 11:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 090715
SVRMRX
TNC115-090745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
111 AM CST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING CONTINUED FOR...
  MARION COUNTY IN EASTERN TENNESSEE

* UNTIL 145 AM CST

* AT 115 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS JUST EAST OF HIGHWAY 41 NORTH OF JASPER 
TO OVER JASPER TO 15 MILES SOUTH OF JASPER...MOVING EAST AT 20 
MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  POWELLS CROSSROADS AROUND 120 AM CST
  CARTWRIGHT AROUND 125 AM CST

THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.

A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN AND
OCCASIONALLY DO DEVELOP RAPIDLY IN SEVERE THUNDERSTORMS. IF
THREATENING WEATHER IS OBSERVED...MOVE TO SAFE SHELTER IMMEDIATELY.

$$

LAT...LON 3533 8557 3499 8559 3506 8537 3525 8541

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 7:55 PM CST, 5 hours 16 minutes earlier.

Area forecast discussion, Nov 8, 7:55 PM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
855 PM EST WED NOV 8 2000

AREA RADAR SHOW SHOWERS MOVING NORTHEAST ACROSS SOUTHEAST TENNESSEE.
SOME MODERATE TO HEAVY RAINS ASSOCIATED WITH THIS AREA OF RAIN OVER
ALABAMA AND SOUTHERN TENNESSEE SO WILL CONTINUE WITH RAIN MAY BE
HEAVY AT TIMES OVER THE SOUTH. FOR THE NORTH AND CENTRAL SECTIONS
MESO-ETA SHOW INCREASING DOWNSLOPING WINDS AS LOW LEVEL JET
STRENGTHENS OVER THE FORECAST AREA. THIS WILL HELP TO INHIBIT
MODERATE TO HEAVY RAINS FROM MOVING INTO THE NORTHERN HALF OF THE
VALLEY TONIGHT SO WILL DROP MENTION OF HEAVY RAINS THERE.

ANOTHER ROUND OF MODERATE TO HEAVY RAINS FOR THE SOUTHERN HALF OF
THE VALLEY WITH PWS OF 1.5 INCHES +...BUT FFG VALUES REMAIN
RELATIVELY HIGH GIVEN DROUGHT CONDITIONS THE LAST COUPLE OF WEEKS.
ISOLATED FLASH FLOODING PROBLEMS ARE POSSIBLE BUT DOES NOT WARRANT
A FFA.

SPC JUST ISSUED A TORNADO WATCH BOX FOR AREAS WEST OF THE FORECAST
AREA. LATEST SURFACE ANALYSIS SHOWS A WARM FROM EXTENDING ACROSS
WEST AND MIDDLE TENNESSEE. INCREASING SHEAR NEAR THIS FRONT HAS
MADE CONDITIONS FAVORABLE FOR ROTATING THUNDERSTORMS WITH THE THREAT
FOR LARGE HAIL...STRONG WINDS AAND ISOLATED TORNADOES A POSSIBILITY.
WILL HAVE TO MONITOR THE SOUTHEAST SECTIONS AS CONDITIONS SHIFT
EAST.

TEMPERATURE FORECAST LOOKS GOOD.  HAVE A GOOD NIGHT...

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 12:25 AM CSTSevere Thunderstorm WarningMRXMarion50 min
Nov 9, 1:20 PM CSTSevere Thunderstorm WarningMRXMarion25 min
Nov 9, 1:39 PM CSTSevere Thunderstorm WarningMRXBledsoe, Sequatchie51 min
Nov 9, 1:50 PM CSTSevere Thunderstorm WarningMRXHamilton40 min
Nov 9, 2:14 PM CSTSevere Thunderstorm WarningMRXMeigs, Rhea31 min
Nov 9, 2:30 PM CSTSevere Thunderstorm WarningMRXMorgan, Scott30 min
Nov 9, 2:55 PM CSTSevere Thunderstorm WarningMRXBradley, McMinn35 min
Nov 9, 2:55 PM CSTSevere Thunderstorm WarningMRXRoane35 min
Nov 9, 3:02 PM CSTSevere Thunderstorm WarningMRXAnderson, Morgan, Scott43 min
Nov 9, 3:02 PM CSTSevere Thunderstorm WarningMRXCampbell43 min
Nov 9, 3:06 PM CSTSevere Thunderstorm WarningMRXPolk39 min
Nov 9, 3:11 PM CSTSevere Thunderstorm WarningMRXLoudon, Monroe49 min
Nov 9, 3:37 PM CSTSevere Thunderstorm WarningMRXBlount, Knox38 min
Nov 9, 3:44 PM CSTSevere Thunderstorm WarningMRXClaiborne, Grainger, Union46 min
Nov 9, 3:45 PM CSTSevere Thunderstorm WarningMRXPolk45 min
Nov 9, 4:01 PM CSTSevere Thunderstorm WarningMRXJefferson, Sevier44 min
Nov 9, 4:13 PM CSTSevere Thunderstorm WarningMRXHamblen, Hawkins47 min
Nov 9, 4:13 PM CSTSevere Thunderstorm WarningMRXHancock47 min
Nov 9, 4:18 PM CSTSevere Thunderstorm WarningMRXBlount27 min
Nov 9, 4:29 PM CSTSevere Thunderstorm WarningMRXClaiborne, Grainger16 min
Nov 9, 4:57 PM CSTSevere Thunderstorm WarningMRXHawkins, Sullivan, Washington48 min
Nov 9, 4:57 PM CSTSevere Thunderstorm WarningMRXHancock48 min
Nov 9, 4:57 PM CSTSevere Thunderstorm WarningMRXGreene48 min
Nov 9, 5:03 PM CSTSevere Thunderstorm WarningMRXCocke27 min
Nov 9, 5:30 PM CSTSevere Thunderstorm WarningMRXUnicoi45 min
Nov 9, 5:44 PM CSTSevere Thunderstorm WarningMRXSullivan46 min
Nov 9, 5:44 PM CSTSevere Thunderstorm WarningMRXCarter, Johnson46 min
Nov 9, 5:44 PM CSTSevere Thunderstorm WarningMRXWashington46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.